U.S. doctors online nowAsk doctors free
Staten Island, NY
A 18-year-old female asked about a 18-year-old female:

What does it mean when you don't get a period for months because your on depo-provera shot. then starts bleeding with cramps for days ? what can it mean ?

1 doctor answer2 doctors weighed in
Dr. Jane Van Dis
Obstetrics and Gynecology 18 years experience
Progesterone effects: These are typical effects from the Progesterone shot. You can see your doctor about the cramping as there is medication for that. A lot of women on the Depo-Provera shot do not have a period, completely normal.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

Similar questions

Worcester, MA
A 25-year-old female asked:

Is it normal to get more that 1 period a month when you get off the Depo-Provera shot?

1 doctor answer1 doctor weighed in
Dr. Mary Margaret ONeill
Gynecology 36 years experience
Maybe: Your cycle may be irregular for 1.5 to 2 years after your last Depo Provera (medroxyprogesterone) shot. And some women have regular 21 day cycles- annoying but normal. If you are bleeding too frequently or too heavily, your health care provider may be able to help with diagnosis and management.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Feb 19, 2015

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.